Open Access
August, 1982 On a General Asymptotic Independence Result in Statistics
Bo Bergman
Ann. Probab. 10(3): 831-837 (August, 1982). DOI: 10.1214/aop/1176993793


In a recent paper Barlow and Proschan noted that similar independence results appeared both in life table analysis and in fixed interval analysis. In this note we present a general asymptotic independence result of which these results are special cases. Also some further applications are given. In essence, our method may be described as follows: Assume that we are interested in $g$ quantities $q_1, \cdots, q_g$, each constructed from a sequence of independent random variables, and that these sequences are conditionally independent given their random lengths. Then by the completion of each sequence with independent random variables we obtain $g$ independent sequences. Under rather general assumptions we are able to deduce asymptotic properties of the original sequence from the corresponding properties of the completed sequences. In particular, we are often able to prove the asymptotic independence of the quantities $q_1, \cdots, q_g$.


Download Citation

Bo Bergman. "On a General Asymptotic Independence Result in Statistics." Ann. Probab. 10 (3) 831 - 837, August, 1982.


Published: August, 1982
First available in Project Euclid: 19 April 2007

zbMATH: 0484.60018
MathSciNet: MR669244
Digital Object Identifier: 10.1214/aop/1176993793

Primary: 60F05
Secondary: 62N05

Keywords: Asymptotic independence , fixed interval analysis , life table analysis , reliability

Rights: Copyright © 1982 Institute of Mathematical Statistics

Vol.10 • No. 3 • August, 1982
Back to Top